Alert archive / Colorado / Winter Storm Watches in 2015

Winter Storm Watch 13, NWS Denver/Boulder, CO

December 14, 20156 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm watch at Dec 14, 2015, 3:45 AM MST for 6 counties in Colorado. It took effect at Dec 14, 2015, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2015, 3:45 AM MST (10:45 UTC)
In effect from
Dec 14, 2015, 11:00 PM MST
Expired
Dec 14, 2015, 3:12 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2660 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS45 KBOU 141045
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
345 AM MST MON DEC 14 2015

...HEAVY SNOW POSSIBLE FOR THE NORTHERN MOUNTAIN AND NORTHEAST
PLAINS TONIGHT AND TUESDAY...

.A STORM SYSTEM OVER WILL MOVE INTO SOUTHERN UTAH TODAY THEN
STRENGTHEN AS IT MOVES INTO EAST CENTRAL COLORADO BY TUESDAY
MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE MOUNTAINS
NORTH OF INTERSTATE 70 TONIGHT. SNOW AND BLOWING SNOW WILL DEVELOP
OVER THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT AND TUESDAY.

STORM TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE IN THE NORTHERN
MOUNTAINS OF COLORADO TONIGHT THROUGH TUESDAY...WITH 3 TO 7 INCHES
POSSIBLE OVER THE NORTHEAST PLAINS...MAINLY NORTH AND EAST OF A
LINE EXTENDING FROM BRIGGSDALE TO LAST CHANCE. THE SNOW WILL BE
LIGHTER ALONG THE URBAN CORRIDOR DUE TO A DRIER DOWNSLOPE FLOW
FROM THE CHEYENNE RIDGE.

COZ031-033-141845-
/O.NEW.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
345 AM MST MON DEC 14 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 5 PM MST TUESDAY.

* TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND
  CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD
  START TO DECREASE TUESDAY AFTERNOON.

* SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES.

* WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A
  QUARTER MILE AT TIMES IN HEAVY SNOW.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED
  ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-044-048>051-141845-
/O.NEW.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
345 AM MST MON DEC 14 2015

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY
AFTERNOON. 

* TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP
  THIS EVENING. SNOW...HEAVY AT TIMES...WILL DEVELOP LATE TONIGHT
  AND CONTINUE THROUGH TUESDAY AFTERNOON.

* SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 7 INCHES POSSIBLE...HEAVIEST
  NEAR THE WYOMING AND NEBRASKA BORDERS.

* WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT
  THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY.
  VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT
  TIMES IN SNOW AND BLOWING SNOW.

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND
  DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE
  COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCED VERY
  COLD WIND CHILL TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
517 
WWUS45 KBOU 141809
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MST MON DEC 14 2015

...HEAVY SNOW POSSIBLE FOR THE NORTHERN MOUNTAIN AND NORTHEAST
PLAINS TONIGHT AND TUESDAY...

.A STORM SYSTEM OVER WILL MOVE INTO SOUTHERN UTAH TODAY THEN
STRENGTHEN AS IT MOVES INTO EAST CENTRAL COLORADO BY TUESDAY
MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE MOUNTAINS
NORTH OF INTERSTATE 70 TONIGHT. SNOW AND BLOWING SNOW WILL
DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT AND
TUESDAY.

STORM TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE IN THE NORTHERN
MOUNTAINS OF COLORADO TONIGHT THROUGH TUESDAY...WITH 3 TO
7 INCHES POSSIBLE OVER THE NORTHEAST PLAINS...WITH THE HEAVIEST
AMOUNTS NORTH AND EAST OF A LINE EXTENDING FROM BRIGGSDALE TO
LAST CHANCE. THE SNOW MAY BE LIGHTER ALONG THE URBAN CORRIDOR DUE
TO A DRIER DOWNSLOPE FLOW FROM THE CHEYENNE RIDGE...HOWEVER WILL
LIKELY STILL SEE 2 TO 6 INCHES.

COZ031-033-150015-
/O.CON.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
1109 AM MST MON DEC 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 5 PM MST TUESDAY...

* TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND 
  CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD 
  START TO DECREASE TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES.

* WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A 
  QUARTER MILE AT TIMES IN HEAVY SNOW. 

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED 
  ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-044-048>051-150015-
/O.CON.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1109 AM MST MON DEC 14 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM 11 PM MST THIS
EVENING THROUGH TUESDAY AFTERNOON...

* TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP 
  THIS EVENING. SNOW...HEAVY AT TIMES...WILL DEVELOP LATE 
  TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 7 INCHES POSSIBLE... 
  HEAVIEST NEAR THE WYOMING AND NEBRASKA BORDERS. 

* WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT 
  THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY. 
  VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
  TIMES IN SNOW AND BLOWING SNOW. 

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING 
  AND DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE 
  COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCED VERY 
  COLD WIND CHILL TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
148 
WWUS45 KBOU 142212
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
312 PM MST MON DEC 14 2015

...HEAVY SNOW FOR THE NORTHERN MOUNTAINS AND SNOW AND WIND FOR THE PLAINS
TONIGHT AND TUESDAY...

.A STORM SYSTEM WILL STRENGTHEN AS IT MOVES INTO EAST CENTRAL
COLORADO BY TUESDAY MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP
OVER THE MOUNTAINS NORTH OF INTERSTATE 70 TONIGHT. SNOW AND
BLOWING SNOW WILL DEVELOP OVER THE URBAN CORRIDOR AND NORTHEAST
PLAINS OF COLORADO LATE TONIGHT AND TUESDAY.

COZ042-044-048>051-150615-
/O.UPG.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/
/O.NEW.KBOU.WS.W.0017.151215T1200Z-151216T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
312 PM MST MON DEC 14 2015

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM
TO 5 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP
  AFTER MIDNIGHT. SNOW...HEAVY AT TIMES...WILL DEVELOP BY EARLY
  TUESDAY MORNING. WINDS WILL INCREASE TUESDAY MORNING INTO THE
  AFTERNOON. SNOW AND WIND WILL DIMINISH BEGINNING TUESDAY
  EVENING.

* SNOW ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES...HEAVIEST
  NEAR THE WYOMING AND NEBRASKA BORDERS.

* WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT 
  THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY. 
  VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
  TIMES IN SNOW AND BLOWING SNOW. 

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND
  DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE
  COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCE VERY
  COLD WIND CHILL TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ038-040-041-043-045-150615-
/O.EXB.KBOU.WW.Y.0030.151215T0600Z-151216T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
312 PM MST MON DEC 14 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY.

* TIMING...MODERATE TO HEAVY SNOW WILL BEGIN TO DEVELOP AROUND
  MIDNIGHT AND CONTINUE THROUGH TUESDAY. THE HEAVIEST SNOW IS
  EXPECTED BETWEEN MIDNIGHT AND NOON ON TUESDAY. THE INTENSITY OF
  THE SNOWFALL SHOULD START TO DECREASE TUESDAY AFTERNOON FROM
  WEST TO EAST.

* SNOW ACCUMULATIONS...STORM TOTAL OF 3 TO 6 INCHES.

* WIND/VISIBILITY...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON
  TUESDAY. VISIBILITIES MAY BE REDUCED TO LESS THAN HALF A MILE
  AT TIMES IN HEAVY SNOW.

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND
  DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-033-150615-
/O.CON.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
312 PM MST MON DEC 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 5 PM MST TUESDAY...

* TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND 
  CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD 
  START TO DECREASE TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES.

* WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A 
  QUARTER MILE AT TIMES IN HEAVY SNOW. 

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED 
  ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 14, 3:35 AM MST, 10 minutes earlier.

Area forecast discussion, Dec 14, 3:35 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
335 AM MST MON DEC 14 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM MST MON DEC 14 2015

THE NEXT TROUGH WILL MOVE IS EXPECTED TO MOVE INTO SOUTHEASTERN
UTAH THIS MORNING...THEN STRENGTHEN IS IT MOVES TO THE CO/UT LINE
BY 00Z TUESDAY...IT WILL MAKE ITS WAY INTO SOUTHEAST CO BY 12Z
TUESDAY. SNOW WILL DEVELOP IN THE MOUNTAINS LATE THIS AFTERNOON
BUT WILL INTENSIFY AS THE SYSTEM STRENGTHENS THIS EVENING. NOT
MUCH TO CONTEND WITH FOR DENVER AND THE NORTHEAST PLAINS TODAY
WITH TEMPERATURES CLOSE TO NORMAL. FOR TONIGHT...THE MDLS SHOW A
TIGHTLY WOUND TROUGH AT 500 MB WITH STRONG MID LEVEL QG ASCENT
OVER WESTERN CO THIS EVENING. WILL HOIST A WINTER WEATHER ADVISORY
FOR ZONES 31 AND 33 TONIGHT THROUGH TUESDAY AFTN... HEAVIEST
AMOUNTS WILL BE NORTH OF I-70. AS THE SYSTEM SHIFTS INTO EAST
CENTRAL CO LATE TONIGHT IT BECOME VERTICALLY STACKED OVER THE SFC
LOW. MDLS SOUNDINGS DO HINT AT SOME FREEZING DRIZZLE THIS
EVENING...BUT AS THE SYSTEM STRENGTHEN LATE TONIGHT IT SHOULD TURN
OVER COMPLETELY TO SNOW. STRONG NORTHERLY WINDS WILL PRODUCE LOW
LEVEL DOWNSLOPE OFF THE CHEYENNE RIDGE LATE TONIGHT. SO IN SPITE
OF THE STRONG MID LEVEL QG ASCENT...THIS SHOULD LESSEN THE
EXPECTED SNOW AMOUNTS OVER THE URBAN CORRIDOR. LESSER AMOUNTS IN
THE FT COLLINS/GREELEY AREAS SOUTHWARD...MAINLY 1 TO 3 INCHES.
OVER THE FAR NORTHEAST PLAINS...WL GO WITH A WINTER STORM WATCH
FOR ZONES 42..44..48>51 FM 06Z TONIGHT THROUGH 00Z TUESDAY AFTN.
HIGHEST AMOUNTS SHOULD BE NEAR THE WYOMING AND NEBRASKA BORDERS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 259 AM MST MON DEC 14 2015

UPPER LEVEL LOW CENTERED OVER SOUTHEAST COLORADO WILL QUICKLY LIFT
NORTHEAST DURING THE DAY AND BE OVER THE NORTHERN PLAINS TUESDAY
NIGHT. FOR THE FRONT RANGE AND EASTERN PLAINS...SNOW WILL BE FALLING
12Z TUESDAY MORNING. AS THE LOW PROGRESSES EAST...LOW LEVEL WINDS
WILL TURN WEST OF DUE NORTH. THIS WILL PRODUCE DOWNSLOPE AND LIKELY
CAUSE SNOW TO END DURING THE MORNING HOURS ALONG THE FRONT RANGE.
FARTHER EAST...SNOW WILL LINGER LONGER DUE TO A LACK OF DOWNSLOPE
AND LIFT ON THE BACKSIDE OF THE LOW. THIS SYSTEM WILL BE A QUICK
MOVER...SO SNOW WILL NOT LAST LONG. EXPECT 1-4 INCHES ALONG THE
FRONT RANGE WITH 3-7 OVER THE NORTHEAST CORNER WHERE LIFT WILL BE
BETTER. WILL HAVE A WINTER STORM WATCH FOR THE NORTHEAST CORNER
THROUGH TUESDAY. NORTHWEST FLOW BEHIND THE EXITING SYSTEM WILL
PRODUCE SNOW OVER THE MOUNTAINS...MAINLY NORTH OF I-70. SNOW IS
EXPECTED TO END OVER THE NORTHEAST CORNER OF THE STATE DURING THE
AFTERNOON HOURS. NORTHERLY WINDS WITH GUSTS UP TO 40 MPH AND WILL
PRODUCE AREAS OF BLOWING SNOW OVER NORTHEAST COLORADO.

PERIODS OF LIGHT SNOW WILL LINGER IN THE MOUNTAINS TUESDAY NIGHT AND
WEDNESDAY UNDER A NORTHWEST FLOW ALOFT. DOWNSLOPE CONDITIONS WILL
KEEP THE PLAINS DRY WEDNESDAY. A WEAK WAVE AND STRONG JET WILL MOVE
INTO THE REGION LATE WEDNESDAY NIGHT AND EARLY THURSDAY. THIS MAY
ENHANCE THE SNOW IN THE MOUNTAINS. WILL ADD LOW POPS TO THE FRONT
RANGE FOR THIS SYSTEM. IF ANY SNOW OCCURS ALONG THE FRONT
RANGE...IT LOOKS TO BE LIGHT. THE NORTHWEST FLOW WILL KEEP
TEMPERATURES BELOW NORMAL AND LIKELY BELOW FREEZING WEDNESDAY AND
THURSDAY.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE WESTERN U.S. FRIDAY AND
REMAIN OVER THE REGION THROUGH THE WEEKEND. THIS WILL START A
WARMING TREND. BY THE WEEKEND...TEMPERATURES WILL CLIMB ABOVE NORMAL
WITH HIGHS ABOVE 50 DEGREES FOR PARTS OF NORTHEAST COLORADO. ONLY
CHANCE FOR SNOW WILL BE IN THE MOUNTAINS LATE SUNDAY AS A WEAK
SYSTEM APPROACHES THE CENTRAL ROCKIES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 259 AM MST MON DEC 14 2015

VFR CONDITIONS THROUGH 22Z TONIGHT WITH E/SE WINDS THIS MORNING
SWITCHING TO NE THIS AFTN. MVFR CIGS THIS EVENING...WITH WINDS
MORE NORTHERLY. AFTER 06Z MVFR CIG/VSBY RESTRICTION DUE TO
DEVELOPING SNOW AND MAYBE SOME BRIEF POCKETS OF FREEZING DRIZZLE
THIS EVENING..03-06Z. WL NOT INCLUDE THIS IN THE TAF YET WITH
LOWER CONFIDENCE AT THIS TIME. MVFR/IFR CIGS/VSBY RESTRICTIONS DUE
TO INCREASING SNOWFALL BY 12Z TUESDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR COZ042-044-048>051.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST
TUESDAY FOR COZ031-033.

&&

SHORT TERM...COOPER
LONG TERM...MEIER
AVIATION...COOPER
Hazardous weather outlook, Dec 13, 10:58 AM MST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1058 AM MST SUN DEC 13 2015

COZ030>051-141800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1058 AM MST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DIMINISH OVER SOUTHEAST COLORADO BY EARLY THIS
AFTERNOON WITH ADDITIONAL ACCUMULATIONS LESS THAN AN INCH. THERE
WILL STILL BE GUSTY NORTHWEST WINDS OVER THE FAR NORTHEAST PLAINS
AND ACROSS LINCOLN COUNTY WITH SOME BLOWING SNOW EXPECTED.

CONSIDERABLE CLOUDINESS OVER THE REST OF NORTHEAST COLORADO
THROUGH EARLY AFTERNOON THEN BECOMING PARTLY SUNNY. CONTINUED COOL
TODAY WITH HIGH TEMPERATURES IN THE UPPER TEENS AND 20S IN THE
MOUNTAINS...WITH MAINLY 30S ACROSS THE NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT LOW PRESSURE SYSTEM WILL BRING SNOW TO THE AREA LATE
MONDAY AND TUESDAY. THIS SYSTEM WILL BE SIMILAR TO PREVIOUS
SYSTEMS WITH SNOWFALL AMOUNTS LESS THAN 6 INCHES FOR MOST OF THE
AREA. SOME MOUNTAIN LOCATIONS MAY SEE SLIGHTLY HIGHER
AMOUNTS...MOSTLY OVER THE PARK...GORE AND MEDICINE BOW MOUNTAINS
WHERE AMOUNTS OF 6 TO 10 INCHES MAY FALL. SNOW WILL LIKELY NOT
BEGIN OVER THE PLAINS UNTIL AROUND MIDNIGHT OR LATER MONDAY
NIGHT. GUSTY NORTH WINDS ARE EXPECTED TO PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW OVER THE NORTHEAST PLAINS ON TUESDAY.

NORTHWEST FLOW ALOFT MAY BRING PERIODS OF LIGHT SNOW TO THE
MOUNTAINS WEDNESDAY AND THURSDAY. THIS PATTERN WILL BRING DRY AND
COOL CONDITIONS ACROSS THE FRONT RANGE AND EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:45 AM MSTWinter Weather AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more37 hr
Dec 14, 3:12 PM MSTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more26 hr

Nearby

Winter Storm Watches in Colorado, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.